Amoxicillin is no more likely to cause rash than any other antibiotic in patients with mononucleosis

Clinical Question

Is amoxicillin more likely than other antibiotics to cause a rash in children and adolescents with infectious mononucleosis?

Bottom line

This study adds to a growing evidence base suggesting that amoxicillin is no more likely to cause a rash than any other antibiotic in children with IM. In the rare instances an antibiotic is considered for children with IM, a narrower spectrum antibiotic such as amoxicillin is probably reasonable. 2b

Study design: Cohort (retrospective)

Funding: Government

Setting: Inpatient (any location)

Reviewer

Mark H. Ebell, MD, MS
Professor
University of Georgia
Athens, GA


Discuss this POEM


Comments

DR ARUP KUMAR DHARA

Impact assessment

Excellent

Anonymous

.

.

Anonymous

Amoxicillin and Mononucleosis

Previous studies do not support these results - who to believe?

Anonymous

Rash allergic

Autre antibiotic peut cause rash avec mono

Anonymous

AMOXIL DOES CAUSE RASH IN CHILDREN

GOOD TO KNOW

Walter Himmel

Ampicillin and Infectious Mono

This is very new information and contrary to commonly held belies..